Format

Send to

Choose Destination
Daru. 2012 Oct 15;20(1):55. doi: 10.1186/2008-2231-20-55.

Effects of cigarette smoking on priapism induced by quetiapine: a case report.

Author information

1
Research Center for Rational Use of drugs, Faculty of Pharmacy, and Roozbeh Hospital, Tehran University of medical Sciences (TUMS), South Kargar St, 1333795914, Tehran, Iran. mmppg@yahoo.com.

Abstract

Priapism is defined as an unwanted, prolonged, and painful erection which is unrelated to sexual stimulation. Some case studies suggest that priapism is an adverse effect of antipsychotic medications. In our case study a 30 year-old Iranian male with schizophrenia was experiencing recurrent priapism associated with quetiapine use. There are three interesting facts about this case: Firstly, the patient suffered priapism after even low dose consumption of quetiapine. Secondly, this case had experienced priapism with risperidone, olanzapine, and even clozapine in the past, suggesting a possible pharmacodynamic interaction of antipsychotics and inner biological traits in this particular case. Thirdly, priapism induced by low dose quetiapine was resolved after cigarette smoking.

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center